Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 97, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 3, 2001, 1:21 PM CDT for McLean County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 3, 2001, 1:21 PM CDT (18:21 UTC)
- Expired
- Jul 3, 2001, 2:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McLean County, IL
The radar
The Lincoln radar (KILX), 61 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1099 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
051 WUUS53 KILX 031823 SVRSPI ILC113-031900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 121 PM CDT TUE JUL 3 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCLEAN COUNTY IN CENTRAL ILLINOIS * UNTIL 200 PM CDT * AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORMAL...OR ABOUT 4 MILES NORTHWEST OF BLOOMINGTON...MOVING EAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BLOOMINGTON/NORMAL DOWNS LEXINGTON COOKSVILLE COLFAX SAYBROOK THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4066 8905 4040 8906 4032 8847 4072 8859 HEDGES NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 10:40 AM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 3, 10:40 AM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1040 AM CDT TUE JUL 3 2001 LATEST 15Z SFC ANALYSIS DEMONSTRATES SFC WARM FRONT ACROSS SOUTHWEST ILLINOIS WITH OUTFLOW BOUNDARIES FROM REMAINS OF CURRENT MCS ACROSS CENTRAL ILLINOIS. LATEST 1515Z IR-SATELLITE IMAGE HAS PLENTY OF CLOUDS ACROSS ILLINOIS AND INDIANA. WITH CLEARING ACROSS CENTRAL IOWA. LATEST 1528Z KILX RADAR HAS SHOWERS AND THUNDERSTORMS FROM GALESBURG SOUTHEAST TO PARIS ILLINOIS MOVING SOUTHEAST. STRONG THUNDERSTORMS WITH SMALL HAIL AND BRIEF GUSTY WINDS WERE REPORTED. LATEST 1528Z KDVN RADAR HAS SCATTERED SHOWERS ACROSS EASTERN IOWA MOVING SOUTHEAST. WILL UPDATE ZONES TO CUT BACK ON HIGH TEMPERATURES IN SOME ZONES. HOWEVER... EXPECT CLOUDS TO BREAK UP THIS AFTERNOON TO ALLOW FOR SOME WARMING. WILL CONTINUE TO MONITOR PRECIPITATION AND TEMPERATURE TRENDS AND WILL ADJUST ACCORDINGLY. OTHERWISE NO OTHER CHANGES TO ZONES AT THIS TIME. .ILX...NONE. EH
In the hours before
Special weather statement, Jul 3, 11:02 AM CDT, 2 hours 19 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-031700- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1102 AM CDT TUE JUL 3 2001 ...THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND TONIGHT ACROSS CENTRAL AND SOUTHEAST ILLINOIS.... A WARM FRONT ACROSS SOUTHWEST ILLINOIS AND THE REMAINS OF A THUNDERSTORM COMPLEX THIS MORNING...WILL BE THE FOCUS FOR SHOWERS AND THUNDERSTORMS ACROSS ILLINOIS THIS AFTERNOON AND TONIGHT. EXPECT ADDITIONAL THUNDERSTORMS TO DEVELOP TONIGHT OVER THE PLAINS...BRINGING MORE LATE NIGHT THUNDERSTORMS OVER CENTRAL ILLINOIS. SOME OF THESE STORMS MAY BECOME SEVERE...WITH THE PRIMARY THREAT BEING LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAIN. STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT ACROSS CENTRAL AND SOUTHEAST ILLINOIS. EH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:11 AM CDT | Severe Thunderstorm Warning | ILX | McLean | 49 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.